i have been on 2mg xanax for 2yrs and before that 1mg xanax for 3yrs for anxitey disorders. Recently I tried to od on sleeping pills. the hospital continued my meds until i followed up with my regular physician today. I've been without my meds for 3 days now (anyways) and feeling quiet discomfort!!!!! Sick to me stomach, heart racing, and feeling very light headed and shaking to the point of being uncontrolable. My doctor took me off everything and told me he could not do anymore to treat me. Is this normal am I going to be okay because I sure don't feel okay.
I can tell you that my sister also has taken xanax for several years for anxiety. When she moved to Florida and she lost her insurance in her divorce and she could no longer afford to see a psychiatrist. There were no inexpensive Dr's or clinics that would give her a prescription for xanax even with her med. records. So, she to turned to another source, where she has gotten her meds for the past 4yrs. She used to take 2-4mg a day but has weened herself down to .5mg a day over the past 6months, her goal is to get off completely. I can tell you that there have been 3 times that she didn't get her meds on time and after a few days (I don't know how many) she had seizures. I'm not saying this to scare you, I'm just telling you what she went through. Xanax has a long half-life so you are just starting to feel the withdrawels from the sounds of it, if there is any way that you can have someone stay with you for the next couple of days I think it would be a good idea. Good luck, God Bless and you will be in my prayers.
I am new to this thread....but I am not new to xanax addiction.
I was prescribed xanax 10 years ago...and the dose had reached a current high of 6MG's per day, for the last year and a half.
I self-medicated with alcohol (ignorant) after living 40 years without ever really drinking.
I was cited last week for my 2nd DUI...each a year apart, and this time EVERYONE in my life knows.
The first time, I was able to hide most of the facts and not let anyone find out for several months....but the second Offense is of course more severe ( as well it should be) and it is impossible to hide.
I was sent to a detox Unit last Weekend, where the Doctor reduced my daily xanax by half ( 3 mg's per day) and added phenobarbitol, 3 times a day to not allow seizures....while I taper.
I have done 3 years worth of research on Benzo's...from a variety of sources, so I feel I am pretty informed and educted on the subject.
My plan is to try and persuade the Doctor to change the Pheno to Valium, because of the tremendous amount of research done in the UK by Dr Ruth Ashton. http://www.benzo.org.uk/
According to her 15 year Clinic experience for Benzo Users....Valium taper is the smoothest, best way to gradually withdrawl from xanax and other Benzo's.
. i have been on 2mg xanax for 2yrs and before that 1mg xanax for 3yrs for anxitey disorders. Recently I tried to od on sleeping pills. the hospital continued my meds until i followed up with my regular physician today. I've been without my meds for 3 days now (anyways) and feeling quiet discomfort!!!!! Sick to me stomach, heart racing, and feeling very light headed and shaking to the point of being uncontrolable. My doctor took me off everything and told me he could not do anymore to treat me. Is this normal am I going to be okay because I sure don't feel okay.
NO...you are NOT OK.
Do not panic....just get to a MD or ER as soon as possible, and heve them reinstate your xanax. Cold Turkey Withdrawl is brutal and dangerous.
Insist that they help you.
Most "specialists and experts" dont seem to have a clue as to the uniquness of xanax and other Benzo's.
Nobody...and I mean Nobody, should EVER try and Cold Turkey off xanax after the length of time you have been on them.
Shame on your MD for taking you off them and refusing to treat you. His actions are criminal in my opinion. HE prescribed the xanax for you in the first place, or even if he didnt he took you as a patient...and therefore is obligated to help you GRADUALLY taper off them, instead of trying to Cover His Own Behind......
Sorry, but that's what he is doing.
Insist on help...you deserve it..and your Gabba and Nervous system needs it.
You should never quit Xanax cold turkey. But I know why they stopped it. They're afraid you'll try and OD again. You need to find someone that can help you. A psychiatrist or counselor to help you get through your thoughts of suicide. I don't know what you've gone through in life, but it's not fair to yourself to just throw it all away. Things can get better, but you have to be a fighter! Please keep us updated, and please don't try and hurt yourself again.
I've been taking 1mg of Xanax for about a year daily to sleep. I also have Vicodin which was Rx'd for arthritis. Lately, I literally went from a person who never sits still to someone who doesn't feel like doing a damn thing. After quite a bit of reading this past weekend, I realize it's the Xanax that is making me feel this way. My body is craving more between doses.
I was truly thinking about using the Xanax to help me stop with the Hydro...I know now that's a bad idea. I rarely run of out either pills, I take them as prescribed... but I truly don't like the way I feel.
Does anyone here know... if I just stop with the Benzo's (Xanax) and I'm taking maybe 2.5mgs a day... 1 mg to sleep if this is enough to produce the Seizures everyone is talking about? I'm already suffering all the other withdrawl sypmptoms just taking the recommended dosage. Added feelings of Depression, chills, profuse sweating, etc. I know that the Hydro elimination is not life-threatening you just feel like **** for a few weeks... but how about the Xanax....the reduction schedules I see...are ENDING at the amount I've been taking. I truly and honestly don't want to start another drug and then have to withdraw all over again from something different.
Actually, coming here and finding this site has helped me in the last two days more than I can say, because at least now I realize why I feel so crappy most of the time. My life was not meant to sleep or go through this. I WANT TO STOP. Is there anyone who just stopped with the Benzo's and just went through the worst of it w/o taking anything else?
I am a 57 year old female professional... I am embarassed to even approach this subject with anyone. My mood swings are horrible. I really can get nasty... and tiny little things that usually fluff right off are becoming monumental to me.
Do vitamins help?
Anything that are non-addictive that are over the counter?
There has got to be some way to stop this...knowing up front I will definately feel miserable for a while w/o taking something else that may become addictive?
Any help and comments would be greatly appreciated.
I feel after a decade of daily xanax use and hours and hous of research...I can offer you sound advice.
First...let me arrest your fears...1MG of xanax daly should be enough to halt any threat of seizures...so you can stop worrying about that....I am basing this of course on your stated dosage of 2.5 MG's and am assuming there is no abuse on your part of taking more than prescribed.
As a safty precaution... .50 Mgs in the morning or at ,mid-day might help ensure no seizures. Then after a few weeks, cut it to .25 ...and after a few weeks...just the bedtime dose of 1MG.
That is a safe way to slowly taper. You will no doubt experience uncomfortable sensations amd feelings of withdrawl, but this is normal, as Xanax isnt called the King of the Benzo's for nothing!
To eliminate the 1MG at bedtime will be tougher....since us Benzo users have allowed them to relax enough to fall asleep.
I would strongly advise against trying to go off xanax Cold Turkey. It is pure Hell.
I would sugget the help of an MD if you can..so he can substitute something with a longer High-Life than Xanax.
Xanax has a 4- 6 hour half-life, meaning half of it is eliminated from your system in 4-6 hours.
Where as, Valium and Librium have much longer half-lives...and the calming effect will stay with you for many more hours.
They also are much easier to taper off of completely in time, if that is your goal...as opposd to xanax...which is THE HARDEST OF ALL to get off of.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.